| Model Number |
442193 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd bactec¿ plus anaerobic/f culture vials false positive results were obtained by the laboratory personnel.A gram stain was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "i rather believe this is a vial specific bottle issue, consumable issue.Maybe something is wrong with the dye sensor at the bottom of this bottle.If gram staining was negative, but 2 bactec fx measurement cycles show a false positive result, something must be wrong with that consumable.".
Event or Problem Description
It was reported that while using bd bactec¿ plus anaerobic/f culture vials false positive results were obtained by the laboratory personnel.A gram stain was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " i rather believe this is a vial specific bottle issue, consumable issue.Maybe something is wrong with the dye sensor at the bottom of this bottle.If gram staining was negative, but 2 bactec fx measurement cycles show a false positive result, something must be wrong with that consumable.".
Additional Manufacturer Narrative
H.6.Investigation: customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.Neither log files nor plots were received.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.H3 other text : see h.10.